ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Estimation of fuzzy memberships from histograms

Devi, B Bharathi and Sarma, VVS (1985) Estimation of fuzzy memberships from histograms. In: Information Sciences, 35 (1). pp. 43-59.

[img] PDF
1.pdf - Published Version
Restricted to Registered users only

Download (831kB) | Request a copy
Official URL: http://www.sciencedirect.com/science?_ob=ArticleUR...


Based on the conclusions drawn in the bijective transformation between possibility and probability, a method is proposed to estimate the fuzzy membership function for pattern recognition purposes. A rational function approximation to the probability density function is obtained from the histogram of a finite (and sometimes very small) number of samples. This function is normalized such that the highest ordinate is one. The parameters representing the rational function are used for classifying the pattern samples based on a max-min decision rule. The method is illustrated with examples.

Item Type: Journal Article
Publication: Information Sciences
Publisher: Elsevier Science
Additional Information: The copyright of this article belongs to Elsevier Science.
Department/Centre: Division of Electrical Sciences > Computer Science & Automation
Date Deposited: 11 Aug 2009 08:23
Last Modified: 19 Sep 2010 05:38
URI: http://eprints.iisc.ac.in/id/eprint/21737

Actions (login required)

View Item View Item